Alert archive / Florida / Tornado Warnings in 2017
Tornado Warning 10, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Apr 4, 2017, 5:56 PM EDT for Citrus County, Florida. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2017, 5:56 PM EDT (21:56 UTC)
- Expired
- Apr 4, 2017, 6:15 PM EDT
- In force
- 19 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Citrus County, FL
The radar
The Tampa radar (KTBW), 129 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 476 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.3
The text
As transmitted.
377
WFUS52 KTBW 042156
TORTBW
FLC017-042215-
/O.NEW.KTBW.TO.W.0010.170404T2156Z-170404T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
556 PM EDT TUE APR 4 2017
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
Central Citrus County in west central Florida...
* Until 615 PM EDT
* At 556 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Crystal River Airport, or near Homosassa Springs,
moving northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Beverly Hills, Black Diamond and Inverness Highlands North around
615 PM EDT.
Other locations impacted by this tornadic thunderstorm include Pine
Ridge, Citrus Hills, Brent Wood, Lecanto and Crystal Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2881 8255 2885 8262 2897 8252 2888 8237
TIME...MOT...LOC 2156Z 235DEG 19KT 2885 8256
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
TBW1 follow-up statement
705
WWUS52 KTBW 042206
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
606 PM EDT TUE APR 4 2017
FLC017-042216-
/O.EXP.KTBW.TO.W.0010.000000T0000Z-170404T2215Z/
Citrus FL-
606 PM EDT TUE APR 4 2017
...THE TORNADO WARNING FOR CENTRAL CITRUS COUNTY WILL EXPIRE AT 615
PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning will be allowed to expire.
LAT...LON 2881 8255 2885 8262 2897 8252 2888 8237
TIME...MOT...LOC 2206Z 235DEG 19KT 2888 8252
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Apr 4, 3:05 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Apr 4, 3:05 PM EDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
305 PM EDT Tue Apr 4 2017
.SHORT TERM (Tonight - Wednesday)...
Lingering shower and thunderstorm activity over the Nature
Coast this evening should come to an end as ridging surface
and aloft builds back in across Florida. Meanwhile, a rather
potent spring storm system will be taking shape over the
Central Plains and Mid Mississippi Valley tonight as a
vigorous upper-level trough pushes eastward. This system
will lift northeast through the Ohio Valley on Wednesday. A
strengthening cold front will move into the north-central
Gulf of Mexico Wednesday afternoon, but any impacts in our
region will likely not occur until after Wednesday evening.
It will remain very warm and humid through Wednesday, with
temperatures remaining near or above 70 degrees tonight along the
coast, then climbing through the lower 90s inland Wednesday
afternoon.
Robust southerly flow will turn a bit onshore during
Wednesday, continuing our risk for strong rip currents. Will
extend the current statement through Wednesday evening.
.LONG TERM (Wednesday Night-Tuesday)...
A potent mid/upper-level trough will move over the eastern part of
the country Wednesday night through Thursday while the surface low
shifts into the northeast. An associated cold front will move
through the Florida peninsula Wednesday night into Thursday morning
and should exit the region by mid-afternoon. The Storm Prediction
Center currently has part of Levy county within a slight risk for
severe weather, while the marginal risk extends through Tampa Bay.
Large-scale ascent with the passing upper trough will spread over
the southeast and increasing shear will likely make for an active
night across the southeast, with some of this activity possible in
our forecast area, especially across the Nature Coast. Timing for
any severe weather will likely be overnight, past midnight. As far
as just rain chances, they will be highest with this front across
the north, closer to the upper-level support, and we will see the
best chances overnight, with rain expected to exit the forecast area
by Thursday afternoon. The rest of the day should be rather nice,
albeit a bit breezy, with temperatures in the 70s and falling dew
points as a drier air mass begins to the move into the area.
Surface high pressure will settle over the Lower Mississippi Valley
region on Friday, with breezy northwesterly winds continuing across
the local forecast area. The pressure gradient will relax for
Saturday as the surface high settles more over the region. Both
Friday and Saturday will feature really beautiful weather, with a
nice cool and dry air mass in place. High temperatures will top out
in the lower to mid 70s, with dew points mainly in the 30s and 40s.
Ridging aloft begins to build back over the Gulf of Mexico and
Florida on Sunday and into early next week as surface high pressure
moves off to our northeast. This will allow winds to veer to the
east and temperatures to warm back into the mid to upper 70s for
Sunday and a few degrees above that for Monday and Tuesday.
&&
.AVIATION...
Cumulus development over Pinellas county continues to
product ceilings between 2000 and 3000 feet at PIE.
Otherwise, mainly VFR next 24 hours. Some low ceilings
possible between 06Z and 15Z, primarily between 1000 and
2500 feet. Confidence not high enough to include in TAFs at
this time.
&&
.MARINE...
Winds should decrease enough to remove headlines from the
forecast overnight, but southerly flow will again strengthen
ahead of a cold front on Wednesday. Model guidance in good
agreement bringing showers and storms in ahead of the cold
front Wednesday night and early Thursday. Small craft
advisories may be required for Thursday as northwest winds
increase to around 20 knots or so. Enhanced winds and choppy
seas will continue through Friday, then gradually decrease
for the weekend.
&&
.FIRE WEATHER...
Very dry air will move in starting Thursday with several
days in a row of afternoon humidities below 35 percent.
Would not be surprised to see relative humidities between 15
and 20 percent Saturday and Sunday afternoons. Winds should
not be a factor, and most areas should see some rain as the
front passes Wednesday night and early Thursday.
&&
.Preliminary Point Temps/PoPs...
TPA 72 85 69 75 / 0 0 50 30
FMY 70 88 72 82 / 0 0 30 50
GIF 69 91 68 78 / 0 10 40 40
SRQ 72 83 69 75 / 0 0 50 40
BKV 66 88 63 73 / 0 0 60 30
SPG 73 84 70 75 / 0 0 50 30
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 10 PM EDT this evening for
Coastal Charlotte-Coastal Hillsborough-Coastal Lee-
Coastal Manatee-Coastal Sarasota-Pinellas.
Gulf waters...None.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...Jillson
MID TERM/LONG TERM/DECISION SUPPORT...CarlisleHazardous weather outlook, Apr 4, 5:35 AM EDT, 12 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 535 AM EDT Tue Apr 4 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-042200- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 535 AM EDT Tue Apr 4 2017 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... A few thunderstorms could move into northern portions of the Nature Coast today impacting areas mainly north of Brooksville. These storms will be capable of producing gusty winds, locally heavy rains, and deadly lightning strikes. ...RIP CURRENT IMPACT... High surf will produce rip currents along area beaches today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. ...THUNDERSTORM IMPACT... A strong cold front will move across the region late Wednesday night and early Thursday preceded by scattered thunderstorms. The strongest thunderstorms will be capable of producing gusty winds, locally heavy rains, and deadly lightning strikes. ...MARINE IMPACTS... A strong cold front will move through the coastal waters Wednesday night and early Thursday, with winds and seas increasing to cautionary or possibly low end advisory conditions over the northeastern Gulf ahead of the front Wednesday night and then continuing behind the boundary into Friday. Marine conditions are expected to improve over the weekend. ...FIRE WEATHER IMPACT... Much cooler drier air will overspread the region behind the front with breezy northwest winds combining with low relative humidity values to potentially cause instantaneous red flag conditions Friday. Over the weekend winds will diminish, but the dry air will persist with several hours below critical thresholds possible both Saturday and Sunday away from the immediate coast. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. PRC
In the hours before
Special weather statement, Apr 4, 2:20 PM EDT, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
220 PM EDT TUE APR 4 2017
FLZ139-239-041900-
Coastal Levy FL-Inland Levy FL-
220 PM EDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LEVY COUNTY UNTIL
300 PM EDT...
At 219 PM EDT, Doppler radar was tracking a strong thunderstorm 20
miles south of Fowlers Bluff, or 30 miles southwest of Chiefland,
moving east at 35 mph.
Small hail...frequent lightning...and winds in excess of 40 mph
will be possible with this storm.
Locations impacted include...
Inglis and Lebanon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2930 8273 2922 8259 2903 8260 2902 8264
2903 8269 2903 8271 2901 8274 2900 8282
2910 8288 2911 8294 2905 8300 2906 8311
2926 8316
TIME...MOT...LOC 1819Z 264DEG 31KT 2910 8315
TBWSpecial weather statement, Apr 4, 3:07 PM EDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
307 PM EDT TUE APR 4 2017
FLZ139-142-239-242-041945-
Coastal Citrus FL-Inland Citrus FL-Coastal Levy FL-Inland Levy FL-
307 PM EDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CITRUS AND
SOUTHEASTERN LEVY COUNTIES UNTIL 345 PM EDT...
At 306 PM EDT, Doppler radar was tracking a strong thunderstorm 15
miles west of Rainbow Lakes Estates, moving east at 40 mph.
Winds in excess of 40 mph...in addition to frequent lightning
will be possible with this storm.
Locations impacted include...
Inglis, Lebanon, Crystal Manor and Citrus Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2922 8288 2931 8240 2922 8241 2922 8253
2921 8254 2904 8254 2904 8251 2905 8247
2901 8242 2902 8240 2901 8239 2899 8235
2897 8281 2900 8283
TIME...MOT...LOC 1906Z 264DEG 36KT 2912 8275
TBWSpecial weather statement, Apr 4, 5:38 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
538 PM EDT TUE APR 4 2017
FLZ142-242-042230-
Coastal Citrus FL-Inland Citrus FL-
538 PM EDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CITRUS COUNTY UNTIL 630
PM EDT...
At 538 PM EDT, Doppler radar was tracking a strong thunderstorm near
Crystal River Airport, or near Homosassa Springs, moving northeast at
20 mph.
Winds in excess of 40 mph will be possible with this storm in
addition to frequent lightning.
Locations impacted include...
Inverness, Homosassa Springs, Beverly Hills, Inverness Highlands
North, Crystal River Airport, Black Diamond, Homosassa, Inverness
Highlands South, Hernando, Sugarmill Woods, Arbor Lakes, Lecanto,
Green Acres, Citronelle, Leisure Acres, Crystal Oaks, River Lakes
Manor, Citrus Springs, Pine Ridge and Citrus Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2901 8261 2903 8259 2903 8258 2904 8254
2904 8251 2905 8249 2905 8247 2904 8245
2901 8242 2902 8240 2882 8227 2872 8267
2889 8275
TIME...MOT...LOC 2138Z 245DEG 18KT 2884 8264
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 3:18 AM EDT | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 4 days |
| Apr 4, 1:25 PM EDT | Special Marine Warning | TBW | 50 min | |
| Apr 4, 1:58 PM EDT | Special Marine Warning | TBW | 47 min | |
| Apr 4, 2:15 PM EDT | Special Marine Warning | TBW | 45 min | |
| Apr 4, 2:20 PM EDT | Special Weather Statement | TBW | Levy | 40 min |
| Apr 4, 3:07 PM EDT | Special Weather Statement | TBW | Levy | 38 min |
| Apr 4, 3:52 PM EDT | Special Marine Warning | TBW | 53 min | |
| Apr 4, 4:53 PM EDT | Special Marine Warning | TBW | 37 min | |
| Apr 4, 5:33 PM EDT | Special Marine Warning | TBW | 57 min | |
| Apr 4, 5:38 PM EDT | Special Weather Statement | TBW | Citrus | 52 min |
Nearby
Tornado Warnings in Florida, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.